Thunderstorm Wind, Pawnee
- When
- August 19, 1:50 PM CST
- Where
- Pawnee County, 6 mi N of Burdett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.283, -99.517
A trampoline was blown into a row of cedar trees.
15 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 19, 2:02 AM CST, 11 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 AM CDT FRI AUG 19 2005 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES INCLUDE, IF, WHEN AND WHERE TSRA WILL FIRE TODAY AND TGT AND EVEN SATURDAY AND OF COURSE MAX TEMPS. LONG AWAITED FRONT WAS STILL UP IN THE DAKOTAS THIS MORNING. THE PUSH ASSOCIATED WITH A RATHER STOUT S/WV THROUGH MOVING ACROSS SOUTHERN CANADA HAS BEEN DELAYED AND LOOKS LIKE THE BIGGEST PUSH WILL BE EAST AND NOT SOUTH. THE FRONT WILL BE ONE PLAYER IN THE SENSIBLE WEATHER DURING THE NEXT 24 TO 36 HOURS. OTHER INGREDIENTS WILL BE S/WV FEATURES IN THE SOUTHERN BRANCH OF THE WESTERLIES THAT EXTENDS FROM NORTHERN MEXICO, NORTHEAST INTO THE CENTRAL PLAINS. TSRA HAVE BEEN ACTIVE OVERNIGHT IN EASTERN NEW MEXICO. ANOTHER S/WV FEATURE WAS INDICATED BY BOTH 00Z UPPER AIR ANALYSIS AND WV IMAGES. THIS SYSTEM WAS OVER SOUTHERN CALIFORNIA AND WAS MOVING NORTHEAST AT ABOUT 10 KNOTS. THE GOING FORECAST HAD 20 TO 30 POPS FOR LATE TODAY AND TONIGHT ACROSS MUCH OF THE CWA. THIS THINKING APPEARS TO BE ON TRACK. I DID LOWER MAX TEMPS A LITTLE FROM EHA TO HYS BASED MORE ON CLOUD COVER THAN ANYTHING ELSE. THE DAKOTAS FRONT SHOULD BE MOVING INTO THE NORTHERN CWA LATER THIS EVENING. AHEAD OF THIS THERE SHOULD BE A RATHER UNSTABLE ATMOSPHERE. IF A SOUTHERN BRANCH FEATURE SHOULD REACH THIS AREA AS THE FRONT ARRIVES, TSRA MAY BE A BIT MORE WIDESPREAD THAN I HAVE INDICATED. GUIDANCE TEMPS OFFERS LITTLE HELP FOR SATURDAY AS EACH MODEL TEMP IS QUITE A BIT DIFFERENT FROM ONE TO ANOTHER. I DID RAISE TEMPS BASED ON 1) ALL MODELS ARE MUCH WARMER AND 2) THE FRONT JUST ISNT QUITE AS STRONG (AT LEAST THE PUSH) AS THE PREVIOUS ONE LAST WEEKEND. CLOUD COVER WILL BE THE BIG CONTRIBUTING FACTOR IN LIMITING WARMING. TSRA LOOKS TO FIRE AGAIN SATURDAY AFTERNOON WITH HIGH THETAE AIR POOLING NORTH OF THE BOUNDARY. WITH HEATING AND THE APPROACH OF ANOTHER S/WV TROUGH STORMS SHOULD FIRE ALONG AND EVEN ELEVATED NORTH OF THE FRONT. DAYS 3-7... AGAIN DID NOT MAKE MUCH IN THE WAY OF CHANGES TO THE GOING EXTENDED. GFS HAS NOT BEEN VERY CONSISTENT WHILE IT LOOKS LIKE THE ECMWF HAS SHOWN SOME OVER THE LAST FEW MODEL RUNS. MAIN PROBLEM IN THE EXTENDED WILL BE AMOUNT OF LOWER CLOUDS THAT LINGER OVER AREA AND THEIR EFFECT ON TEMPERATURES. BOTH GFS AND ECMWF DO SHOW WINDS REMAINING EAST TO SOUTHEAST MONDAY AND THROUGH MUCH OF TUESDAY. THEY ALSO SHOW FAIRLY HIGH LOW LEVEL RHS. IF THIS VERIFIES...TEMPERATURES COULD STAY IN THE 70S OVER SOME AREAS...SO HAVE KEPT HIGHS MAINLY IN THE LOWER 80S AND EVEN LOWERED A FEW DEGREES FOR MON AND TUE. COULD ALSO SEE SOME SHOWERS AND POSSIBLY A FEW THUNDERSTORMS AROUND AS WELL...BUT THE FRONT MAY MAKE IT FAR ENOUGH SOUTH THAT MOST OF THE PRECIP WILL ONCE AGAIN OCCUR IN OK. SOUTHERLY WINDS AND SOUTHWESTERLY FLOW ALOFT SETUP OVER AREA FOR MIDWEEK. THIS IS OUT AHEAD OF NEXT TROUGH AND ASSOCIATED COLD FRONT THAT WILL BE MOVING THROUGH SOMETIME LATE THURSDAY OR EVEN FRIDAY. I BOOSTED HIGHS A FEW DEGREES TO AROUND 90 THEN FOR WEDNESDAY AND THURSDAY AND KEPT IN A SMALL CHANCE FOR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 67 88 61 / 20 30 30 30 GCK 96 65 86 60 / 20 20 30 30 EHA 96 63 86 61 / 20 30 40 40 LBL 97 67 88 61 / 20 30 40 40 HYS 96 65 83 60 / 30 30 20 20 P28 101 72 91 65 / 20 30 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 07/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 447 AM CDT FRI AUG 19 2005 KSZ030-031-043>046-061>066-074>081-084>090-201000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 447 AM CDT FRI AUG 19 2005 /347 AM MDT FRI AUG 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS...SOUTH CENTRAL KANSAS...CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEATING AND THE APPROACH OF A COOL FRONT AND UPPER DISTURBANCE SHOULD ALLOW AT LEAST WIDELY SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE CHANCE FOR SEVERE WEATHER WILL BE SMALL HOWEVER. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE AFTER 3 PM IN THE HAYS AREA AND PERHAPS AS FAR AS GARDEN CITY AND DODGE CITY BY 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COOL FRONT WILL SLIDE SOUTH INTO NORTHERN OKLAHOMA LATE TONIGHT AND SATURDAY. EVEN THOUGH HIGH TEMPERATURES ON SATURDAY WILL BE COOLER THAN FRIDAYS HIGHS, THE ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS. ANY THUNDERSTORM THAT DEVELOPS LATE SATURDAY AND SATURDAY EVENING COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Dodge City radar (KDDC), 70 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
15 hail, 4 thunderstorm wind. Local standard time, as filed.
A trampoline was blown into a row of cedar trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472377, 5472378, 5472379, 5472380, 5472381, 5472382, 5472383, 5472384, 5472385, 5472386, 5472387, 5472388, 5472389, 5472390, 5472391, 5472392, 5472393, 5472394, 5472395.